Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and CD 4
Apr 17, 2011

Let me start by thanking you for all of your help in educating us about HIV. I have been HIV+ for 13 yeras, Because my VL was alwayes around 1000 - 5000 and CD 4 did not go below 350 untill october, 2010 my DR did not start me on Atripla untill oct, 2010. after starting Atripla, VL undetectable in 30 days but CD down to 307 and 19% from 16.5% . three months after VL still undetectable CD 4 went up to 330 and 20%. should I be concerened about the slow increase in CD 4

Response from Dr. Frascino

Hi,

Regarding immune reconstitution (increasing CD4 counts), not everyone responds to antiretroviral therapy the same way. Your Atripla is working well virologically (viral load undetectable). Immunologically CD4 counts are rising, albeit slowly. Your CD4% has shown significant improvement: 16.5% to 19% to 20%. This is very encouraging. I would suggest continuing with your Atripla and routine monitoring of your CD4/CD4% and viral load tests.

The problem with inadequate immune reconstitution in some HIVers is one of the factors that is encouraging us to begin antiretroviral therapy much earlier (CD4 counts of 500 or even above 500).

Good luck.

Dr. Bob



Previous
Disclosure Question, Need Advice
Next
Oral Sex with cut - freaking out!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement